Dynamic Response of an Orthotropic Half-Space With a Subsurface Crack: In-Plane Case

[+] Author and Article Information
M. R. Karim, T. Kundu

Department of Civil Engineering and Engineering Mechanics, University of Arizona, Tucson, AZ 85721

J. Appl. Mech 58(4), 988-995 (Dec 01, 1991) (8 pages) doi:10.1115/1.2897718 History: Received August 08, 1988; Revised June 01, 1989; Online March 31, 2008


Scattering of elastic waves by a subsurface crack in an orthotropic half-space subjected to a surface line load of arbitrary angle of inclination is studied. Green’s functions are developed and used along with the representation theorem to reduce the problem to a set of simultaneous singular integral equations in the Fourier transformed domain. Solution to these equations is then obtained by expanding the unknown crack opening displacement (COD) in terms of Chebyshev polynomials. Numerical results are given for specific examples involving orthotropic materials.

Copyright © 1991 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In